Tornadoes · United States · Wisconsin · 2007
EF2 tornado, Peplin to Pike Lake, Wisconsin, June 7, 2007
From Peplin to Pike Lake, this EF2 tornado ran 7.3 miles across Marathon County on June 7, 2007, touching down at 4:01 PM CDT and reaching 225 yards wide. It killed nobody, and did $343,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF2
- Date
- June 7, 2007
- Touchdown
- 4:01 PM CDT (21:01 UTC)
- Lifted
- 4:14 PM CDT (21:14 UTC)
- On the ground
- 13 minutes
- Path length
- 7.3 miles (11.7 km)
- Path width
- 225 yards (206 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $343,000
- County
- Marathon County
- Touchdown point
- 44.778, -89.478
- Lift-off point
- 44.833, -89.352
- Record number
- 0706071501-01
What the Weather Service recorded
An unseasonably strong upper level storm system and deep surface low pressure (with central pressure as low as 979 mb) interacted with a cold front that moved from west to east across the area during the late afternoon and evening. A moist and unstable airmass ahead of the cold front provided the fuel to generate severe thunderstorms that included five tornadoes, near record-size hail and damaging winds. Thousands of homes sustained damage and about 15,000 customers lost power during the storms, some for almost 3 days as trees blocked roads and slowed repair work to power lines. Four people sustained minor injuries, and total damage from the storms exceeded $60 million.||The first tornado of the outbreak moved across eastern Marathon County shortly after 4:00 PM CDT, producing damage to several homes. The tornado was rated EF2.||A second thunderstorm produced a weak tornado in Wood County, which was rated EF0. The same storm responsible for this tornado produced softball size hail that damaged thousands of homes, several businesses and hundreds of vehicles. One hailstone that fell in Port Edwards measured 5.50 inches in diameter, making it the second largest hailstone on record in Wisconsin.||The same supercell thunderstorm that produced the Marathon County tornado also produced a long-track tornado across northeast Shawano, northwest Menominee, southeast Langlade and northern Oconto counties. This tornado was on the ground for 47 minutes, covering 40.1 miles, and destroyed 14,400 acres of woodlands (timber loss was estimated at $12.5 million) and dozens of buildings along its path. The twister, which was over one-half mile at times, was rated EF3, with peak winds estimated of 150 to 160 mph. The storm responsible for the tornado also produced significant straight-line wind damage as it moved into western Marinette County. ||The fourth tornado of the outbreak, rated EF1, developed near Cedarville in Marinette Co., which was from the same thunderstorm that produced the long-track tornado. ||The final tornado of the afternoon and evening touched down near Harmony in Marinette Co. This tornado was rated EF1.||Details of the tornadoes, hail, and wind damage can be found in the event narratives of the affected counties.
The first tornado of the outbreak formed 9.4 miles east of Mosinee at 4:01 PM CDT. The storm moved across eastern Marathon County where it heavily damaged 2 homes (DI 2, DOD 6), 1 mobile home (DI 4, DOD 9) and 10 barns; caused major damage to 1 home; did minor damage to 6 homes and 1 business; and snapped or uprooted many trees (DI 27, DOD 4). The tornado dissipated near Pike Lake at 4:14 PM CDT. The average path width of the tornado was 150 yards. The tornado was rated EF2 with estimated winds of 115 to 125 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
6 minutes of warning. NWS GRB issued a tornado warning for this county at 20:55 UTC, 6 minutes before the tornado touched down, in force until 21:42 UTC.
The county was under a tornado watch, issued at 16:36 UTC and running to 03:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 15:00 UTC | 00:00 UTC | Wind Advisory | GRB |
| 16:36 UTC | 03:00 UTC | Tornado Watch | GRB |
| 20:39 UTC | 21:45 UTC | Severe Thunderstorm Warning | GRB |
| 20:55 UTC | 21:42 UTC | Tornado Warning | GRB |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a High Risk, with a 0.30 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:55 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the tornado touched down at Jun 7, 1:45 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 7, 1:45 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 145 PM CDT THU JUN 7 2007 .SHORT TERM...TONIGHT AND FRIDAY...FOCUS IS ON SVR WX. SLIGHTLY BETTER PARAMETERS FOR TORNADOES OVER THE WRN PART OF THE FCST AREA...BUT THREAT EXISTS ACRS THE ENTIRE RGN SO DON/T WANT TO GET TOO SPECIFIC. EXPECT ADDITIONAL TORNADO WATCH WL BE ISSUED FOR ERN WI LATER THIS AFTN. TIMING WE/VE BEEN ADVERTISING FOR SVR STILL LOOKS ON TARGET. WL LET WIND ADVISORY RIDE INTO THE EVENING AS SOME BREAKS IN THE CLDS MAY ALLOW FOR BETTER MIXING AS THE FRONT APPROACHES. ONLY MINOR CHGS TO THE FCST FOR FRI. .LONG TERM...FRI NGT THRU NXT THU. AFTER A RELATIVELY QUIET UPCOMING WEEKEND...A GRADUAL TRANSITION FROM A ZONAL TO AMPLIFIED FLOW ACROSS THE LWR 48 STILL ON TARGET FOR NXT WEEK AS A BROAD UPR TROF SETTLES OVR THE WRN U.S./AN UPR RDG RESIDES FROM THE DEEP SOUTH TO THE GREAT LKS AND ANOTHER UPR TROF TO BE LOCATED OVR THE EXTREME WRN ATLANTIC. FOR NE WI...THIS TRANSLATES TO TEMPS BEING ABV NORMAL WITH AN INCREASING CHC OF PCPN NXT WEEK. HI PRES WL STRETCH FROM THE CNTRL PLAINS E-NE INTO THE ERN GREAT LKS FRI NGT. MOSTLY CLR SKIES...LGT WNDS AND DRY AIR WL ALLOW TEMPS TO FALL INTO THE 40S THROUGHOUT NE WI. THIS AREA OF HI PRES TO DOMINATE OUR WEATHER THRU SAT AS IT RESIDES BASICALLY OVR THE GREAT LKS RGN. OTHER THAN PERHAPS A FEW CU DURING THE LATE MORNING/AFTERNOON...PLENTY OF SUNSHINE EXPECTED. SW WNDS WL BEGIN TO USHER SLIGHTLY WARMER AIR INTO THE FCST AREA WITH MOST LOCATIONS REACHING INTO THE MID 70S. CONTINUATION OF WARMER AIR ALOFT SHOULD BRING A GENERAL INCREASE IN HI/MID CLDS INTO NE WI SAT NGT...THUS HAVE GONE WITH PARTLY CLDY SKIES. DUE TO THE WAA...MIN TEMPS NOT AS COOL WITH READINGS NEAR NORMAL FOR THIS TIME OF YEAR. THE HI PRES IS EXPECTED TO MOV TOWARD THE ERN GREAT LKS ON SUNDAY BRINGING A RETURN FLOW TO WI. ANTICIPATE A MIX OF SUN AND CLDS WITH MAX TEMPS REACHING THE UPR 70S EXCEPT NEAR LK MI WHERE SOUTHERLY WNDS WL KEEP LKSHR AREAS A BIT COOLER. AS THE AMPLIFICATION PROCESS BEGINS ON MON...THE ECMWF/CANADIAN/DGEX BRING A SHRTWV TROF NWD FROM THE CNTRL PLAINS TO THE UPR MIDWEST. ENUF MSTR AND DYNAMICS APR IN PLACE TO BRING A CHC OF SHWRS AND TSTMS TO NE WI. HAVE PLACED THE HIGHER POPS ACROSS THE WRN SECTIONS OF THE FCST AREA WHICH IS LOCATED IN CLOSER PROXIMITY TO THE PASSING SHRTWV TROF. UPR RDG PRETTY MUCH RIGHT OVR OUR HEADS ON TUE WHICH USUALLY LEADS TO WARM AND DRY CONDITIONS. HOWEVER...THE ATM WL BE QUITE MOIST BY THIS TIME (DEW PTS IN THE MID 50S TO LWR 60S) AND ANY LITTLE SHRTWV RIDING THE SW FLOW ALOFT MAY BE ABLE TO KICK OFF A STRAY TSTM. PREFER TO LEAVE THE SLGT CHC WORDING FOR NOW WITH MAX TEMPS TUE AROUND 80 DEGS...BUT AGAIN COOLER NEAR THE LAKE. BY THE MIDDLE OF NXT WEEK...MDLS BEGIN TO DIFFER WITH RESPECT TO THE HANDLING OF THE WRN U.S. UPR TROF. ONE SET OF MDLS WANT TO BRING THE TROF EWD INTO THE PLAINS ON WED WHICH FORCES THE DOWNSTREAM UPR RDG TOWARD THE ERN GREAT LKS. THIS SCENARIO WL ALLOW A WRMFNT TO LIFT NE TOWARD WI AND BRING A CHC OF PCPN. THE OTHER SET OF MDLS KEEP THE SYNOPTIC SITN STATUS QUO THUS KEEPING THE UPR RDG LOCKED OVR THE WRN GREAT LKS. DUE TO THE UNCERTAINTY...PREFER TO LEAVE A CHC OF SHWRS/TSTMS IN THE FCST DUE MAINLY TO THE MOIST ATM IN PLACE. IT WOULD NOT TAKE MUCH OF ANY PHENOMENA (WRMFNT...SHRTWV...JET STREAK...ETC.) TO DVLP SCT TSTMS. AVIATION...STRONG SOUTHERLY WINDS WILL SURFACE LATER THIS MORNING WITH GUSTY CONDITIONS EXPECTED AT TAF SITES. STRONG THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AS COLD FRONT SWEEPS THROUGH THE AREA TONIGHT. CIGS EXPECTED TO DROP TEMPORARILY INTO MVFR RANGE LATER TONIGHT FOLLOWING STORMS. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM THIS EVENING WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074- && SKOWRONSKI/KALLAS WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 7, 10:30 AM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1030 AM CDT THU JUN 7 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1030 AM CDT THU JUN 7 2007 ...HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...NORTH CENTRAL...AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER ALL OF NORTHEAST AND CENTRAL WISCONSIN. THE STRONGEST STORMS WILL PRODUCE HAIL THE SIZE OF GOLF BALLS OR LARGER...WIND GUSTS TO 80 MPH...AND TORNADOES. HOWEVER...THESE EXTREME CONDITIONS WILL BE HIGHLY LOCALIZED. HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS OF 60 TO 70 MPH ARE EXPECTED TO BE MORE COMMON. THE GREATEST RISK OF SEVERE STORMS IN CENTRAL AND NORTH-CENTRAL WISCONSIN WILL BE BETWEEN 300 PM AND 1000 PM. THE RISK WILL SHIFT EAST...WITH THE GREATEST RISK IN EAST-CENTRAL AND NORTHEAST WISCONSIN OCCURRING BETWEEN 500 PM AND MIDNIGHT. IN ADDITION TO THE SEVERE THUNDERSTORMS...THE STRONG STORM SYSTEM GENERATING THE SEVERE WEATHER WILL ALSO PRODUCE SUSTAINED WINDS OF 20 TO 35 MPH ACROSS THE ENTIRE AREA INTO THIS EVENING. THESE WINDS ARE EXPECTED ACROSS THE ENTIRE AREA...EVEN AT THOSE LOCATIONS THAT DO NOT EXPERIENCE SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR APPROXIMATELY 3 PM TO MIDNIGHT. LMZ521-522-541>543-564-081100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1030 AM CDT THU JUN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE THIS EVENING. THE GREATEST RISK OF SEVERE STORMS WILL OCCUR BETWEEN 500 PM AND MIDNIGHT. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. SKOWRONSKI WEATHER.GOV/GREENBAY
In the hours before
Special weather statement, Jun 7, 1:05 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 105 PM CDT THU JUN 7 2007 WIZ005-010-018-030-035-071930- VILAS-ONEIDA-LINCOLN-MARATHON-WOOD- INCLUDING EAGLE RIVER...RHINELANDER...TOMAHAWK...WAUSAU AND WISCONSIN RAPIDS 105 PM CDT THU JUN 7 2007 ...SEVERE THUNDERSTORMS DEVELOPING OVER WESTERN WISCONSIN... AT 1255 PM...RADAR INDICATED THUNDERSTORMS DEVELOPING OVER WESTERN WISCONSIN. SOME OF THE STORMS WERE SEVERE...AND WERE PRODUCING LARGE HAIL AND DAMAGING WINDS. THE STORMS ARE EXPECTED TO CONTINUE TO MOVE NORTHEAST. AT THEIR CURRENT SPEED...THE STORMS WOULD BEING TO AFFECT CENTRAL AND NORTH-CENTRAL WISCONSIN AROUND 300 PM. ATMOSPHERIC CONDITIONS ARE SUCH THAT THE STORMS LIKELY WILL REMAIN SEVERE AS THEY PUSH INTO THE AREA. THERE IS ALSO THE THREAT OF TORNADOES WITH THESE STORMS. THIS IS A DANGEROUS WEATHER SITUATION. BE SURE YOU HAVE A PLAN IN PLACE TO ENSURE YOUR SAFETY IF A WARNING IS ISSUED OR SEVERE WEATHER IS OBSERVED. SKOWRONSKI WEATHER.GOV/GREENBAY
Special weather statement, Jun 7, 2:25 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 225 PM CDT THU JUN 7 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK... ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT... APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 225 PM CDT THU JUN 7 2007 ...SEVERE THUNDERSTORMS HEADED FOR CENTRAL AND NORTH-CENTRAL WISCONSIN... AT 220 PM...SEVERAL CLUSTERS OF SEVERE THUNDERSTORMS WERE LOCATED OVER WESTERN WISCONSIN. THE STRONGEST STORMS WERE PRODUCING WIND DAMAGE... AND HAIL UP TO THE SIZE OF GOLF BALLS. THE STORMS WILL WORK EAST TOWARD CENTRAL AND NORTH-CENTRAL WISCONSIN. AT THEIR CURRENT SPEED...THEY WOULD BEGIN TO AFFECT THE FAR WESTERN PARTS OF VILAS...ONEIDA...LINCOLN... MARATHON...AND WOOD COUNTIES BETWEEN 315 PM AND 330 PM. A TORNADO WATCH IS IN EFFECT FOR THESE AREAS UNTIL 1000 PM. THE STORMS WILL CONTINUE TO SPREAD EAST DURING THE LATE AFTERNOON AND EVENING. A TORNADO WATCH WILL LIKELY BE POSTED FOR THE REST OF THE AREA DURING THE MID OR LATE AFTERNOON. THIS IS A DANGEROUS WEATHER SITUATION. ALTHOUGH THE SEVERE WEATHER WILL NOT AFFECT THE ENTIRE AREA...YOU NEED TO BE PREPARED TO ACT QUICKLY TO ENSURE YOUR SAFETY IF SEVERE WEATHER AFFECTS YOU. PLAN AHEAD OF TIME WHAT ACTION YOU WILL TAKE IF A WARNING IS ISSUED OR SEVERE WEATHER IS OBSERVED. SKOWRONSKI/KALLAS WEATHER.GOV/GREENBAY
Special weather statement, Jun 7, 3:40 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 340 PM CDT THU JUN 7 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072130- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK... ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT... APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 340 PM CDT THU JUN 7 2007 ...SEVERE THUNDERSTORMS HEADED FOR CENTRAL AND NORTH-CENTRAL WISCONSIN... AT 335 PM...A CLUSTER OF SEVERE THUNDERSTORMS EXTENDED FROM CENTRAL WISCONSIN INTO SOUTHWEST WISCONSIN. STORMS IN THE CLUSTER WERE MOVING NORTHEAST AT 50 MPH. THE STRONGEST STORMS WERE PRODUCING WIND DAMAGE... AND HAIL UP TO THE SIZE OF GOLF BALLS. THE STORMS WILL CONTINUE TO WORK EAST DURING THE LATE AFTERNOON AND EVENING HOURS. THE RISK OF SEVERE STORMS WILL SHIFT INTO PORTAGE COUNTY AFTER 400 PM...AND INTO MENOMINEE...SHAWANO...WAUPACA...AND WAUSHARA COUNTIES BY 430 PM. THIS IS A DANGEROUS WEATHER SITUATION. ALTHOUGH THE SEVERE WEATHER WILL NOT AFFECT THE ENTIRE AREA...YOU NEED TO BE PREPARED TO ACT QUICKLY TO ENSURE YOUR SAFETY IF SEVERE WEATHER AFFECTS YOU. PLAN AHEAD OF TIME WHAT ACTION YOU WILL TAKE IF A WARNING IS ISSUED OR SEVERE WEATHER IS OBSERVED. SKOWRONSKI/KALLAS WEATHER.GOV/GREENBAY
Local storm report, Jun 7, 3:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
352 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TORNADO 4 NW VESPER 44.52N 90.02W
06/07/2007 WOOD WI TRAINED SPOTTER
BRIEF TORNADO
&&The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Green Bay/Straub, WI (KGRB), 12:00Z
9.0 hours before the tornado, 110 km from the path. June 7, 2007.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -754 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 2.2 K/km
Green Bay/Straub, WI (KGRB), 00:00Z
3.0 hours after it, 110 km from the path. June 8, 2007.
- Mixed-layer CAPE
- 1468 J/kg
- Mixed-layer CIN
- -9 J/kg
- Surface CAPE
- 1851 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.5
- 0-3 km lapse rate
- 6.7 K/km
The radar
The Green Bay radar (KGRB), 109 km away, was scanning. The volume nearest the touchdown began at 21:01 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 20:43 UTC | TORNADO | 4 Nw Vesper | Wood, WI | BRIEF TORNADO |
| 20:45 UTC | TSTM WND GST 67 | Mosinee | Marathon, WI | |
| 20:49 UTC | HAIL 0.5 | Mosinee | Marathon, WI | |
| 21:01 UTC | TORNADO | 9 E Mosinee | Marathon, WI | HOUSE LEVELED, TREE DAMAGE. TORNADO ON THE GROUND. TIME APPROX. TORNADO STILL ON GROUND AT 407 PM. |
| 21:01 UTC | AVALANCHE | 9 E Mosinee | Marathon, WI | HOUSE LEVELED, TREE DAMAGE. TORNADO ON THE GROUND. TIME APPROX. TORNADO STILL ON GROUND AT 407 PM. |
| 21:10 UTC | TORNADO | Pike Lake | Marathon, WI | TIME APPROX. HOUSE DESTROYED, ANOTHER LOST ROOF. ON HWY Y |
| 21:14 UTC | TORNADO | Hatley | Marathon, WI | TORNADO REPORTED LIFTED AT 415 PM. SPOTTERS CONTINUE TO FOLLOW. |
| 21:17 UTC | HAIL 1.75 | Wisconsin Rapids | Wood, WI | JUST SOUTH OF WISC RAPIDS |
| 21:23 UTC | HAIL 2.75 | Port Edwards | Wood, WI | |
| 21:23 UTC | TORNADO | Wisconsin Rapids | Wood, WI | ON THE GROUND JUST SOUTH OF DOWNTOWN |
| 21:26 UTC | HAIL 4.25 | Wisconsin Rapids | Wood, WI | DOWNTOWN |
| 21:33 UTC | FUNNEL CLOUD | 5 E Wisconsin Rapids | Wood, WI | SPOTTERS FOLLOWING FUNNEL CLOUD ON HWY 54 TOWARD PLOVER. |
| 21:39 UTC | TORNADO | 8 Nw Neopit | Menominee, WI | HUNDREDS OF TREES DOWN NORTH OF ZOAR. |
| 21:40 UTC | HAIL 1.75 | Plover | Portage, WI | |
| 21:43 UTC | TSTM WND DMG | Mattoon | Shawano, WI | FEW TREES DOWN IN AREA. |
| 21:43 UTC | HAIL 1.75 | Stevens Point | Portage, WI | |
| 21:50 UTC | HAIL 1.75 | White Lake | Langlade, WI | |
| 21:50 UTC | HAIL 3 | 5 W Langlade | Langlade, WI | ONE TO THREE INCH DIA HAIL. |
| 21:53 UTC | TORNADO | 3 S White Lake | Langlade, WI | QUARTER MILE WIDE SWATH OF DAMAGE OVER VACATION AREA. MANY COMMERCIAL BUILDINGS DESTROYED. KAYAK DRIVEN THROUGH PINE TREE. TIME APPROX. |
| 21:55 UTC | TORNADO | 3 S Langlade | Langlade, WI | TIME APPROX. |
| 22:17 UTC | TSTM WND DMG | Tilleda | Shawano, WI | FEW TREES DOWN IN AREA. |
| 22:22 UTC | HAIL 0.75 | Gresham | Shawano, WI |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2007 tornado in WisconsinEvery tornado in Wisconsin since 1950Warnings in force in Wisconsin nowThe forecast where you are
The other tornadoes of June 7, 2007
11 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 7 | 12:48 PM CDT | EF0 | Marion, IA | 0.2 | 30 | |||
| June 7 | 1:25 PM CDT | EF0 | Wilkin, MN | 0.2 | 25 | |||
| June 7 | 1:41 PM CDT | EF1 | Otter Tail, MN | 5.8 | 100 | |||
| June 7 | 2:10 PM CDT | EF2 | Otter Tail, MN | 7.0 | 150 | |||
| June 7 | 2:35 PM CDT | EF0 | Appanoose, IA | 0.1 | 25 | |||
| June 7 | 5:20 PM EDT | EF0 | Hendry, FL | 1.2 | 40 | $8,000 | ||
| June 7 | 4:26 PM CDT | EF0 | Wood, WI | 0.0 | 40 | |||
| June 7 | 4:31 PM CDT | EF3 | Menominee, WI | 40.1 | 1,320 | 3 | $15 million | |
| June 7 | 5:37 PM CDT | EF1 | Marinette, WI | 3.0 | 200 | $12,000 | ||
| June 7 | 5:47 PM CDT | EF0 | Menominee, MI | 0.3 | 125 | $20,000 | ||
| June 7 | 6:16 PM CDT | EF1 | Marinette, WI | 3.6 | 200 | 1 | $8,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.